Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 9:37 AM CDT for 5 counties in Alabama. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 9:37 AM CDT (14:37 UTC)
- Expired
- Apr 20, 2011, 10:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Chilton County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 17 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:10 AM CDT | HAIL 1 | Helena, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:37 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2075 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
363
WUUS54 KBMX 201437
SVRBMX
ALC007-021-073-117-125-201530-
/O.NEW.KBMX.SV.W.0176.110420T1437Z-110420T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIBB COUNTY IN CENTRAL ALABAMA...
CHILTON COUNTY IN CENTRAL ALABAMA...
SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
SOUTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 1030 AM CDT
* AT 933 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LAKE VIEW TO EOLINE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...HELENA...ALABASTER...MONTEVALLO...PELHAM...
CALERA AND JEMISON.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 246...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
INTERSTATE 20 EXIT NUMBERS 97 THROUGH 108...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WIND DAMAGE
ACROSS MUCH OF TUSCALOOSA COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3338 8717 3331 8640 3328 8640 3328 8644
3326 8643 3319 8650 3313 8646 3310 8651
3302 8653 3294 8652 3286 8645 3283 8646
3278 8640 3271 8642 3281 8702 3283 8701
3283 8718 3288 8734
TIME...MOT...LOC 1436Z 276DEG 35KT 3328 8708 3298 8719
$$
563 follow-up statements
949
WWUS54 KBMX 201452
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 AM CDT WED APR 20 2011
ALC007-021-073-117-125-201530-
/O.CON.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
CHILTON AL-BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
952 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEFFERSON...EXTREME EAST CENTRAL TUSCALOOSA...SOUTHERN SHELBY...BIBB
AND CHILTON COUNTIES UNTIL 1030 AM CDT...
AT 946 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF
TANNEHILL IRONWORKS STATE PARK TO CENTREVILLE...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
HELENA...ALABASTER...PELHAM...MONTEVALLO...CALERA...CHELSEA...
JEMISON...COLUMBIANA...CLANTON AND WILSONVILLE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 246...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
INTERSTATE 20 EXIT NUMBERS 100 THROUGH 106...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
TUSCALOOSA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3337 8709 3331 8640 3328 8640 3328 8644
3326 8643 3319 8650 3313 8646 3310 8651
3302 8653 3294 8652 3286 8645 3283 8646
3278 8640 3271 8642 3281 8702 3283 8701
3283 8718 3285 8725
TIME...MOT...LOC 1452Z 276DEG 35KT 3326 8689 3296 8701
$$
56895
WWUS54 KBMX 201502
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 AM CDT WED APR 20 2011
ALC125-201511-
/O.CAN.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
TUSCALOOSA AL-
1002 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
TUSCALOOSA COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3280 8688 3283 8697 3284 8711 3336 8697
3331 8640 3328 8640 3328 8644 3326 8643
3319 8650 3313 8646 3310 8651 3302 8653
3294 8652 3286 8645 3283 8646 3278 8640
3271 8642
TIME...MOT...LOC 1501Z 276DEG 35KT 3325 8679 3295 8690
$$
ALC007-021-073-117-201530-
/O.CON.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
CHILTON AL-BIBB AL-SHELBY AL-JEFFERSON AL-
1002 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEFFERSON...SOUTHERN SHELBY...EASTERN BIBB AND CHILTON COUNTIES UNTIL
1030 AM CDT...
AT 955 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AS WELL
AS HAIL UP TO THE SIZE OF NICKELS AND QUARTERS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HELENA TO 5 MILES SOUTHWEST OF
ASHBY...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PELHAM...CALERA...JEMISON...CHELSEA...COLUMBIANA...CLANTON...
WILSONVILLE...AMERICAN VILLAGE...VERIZON MUSIC CENTER AT OAK
MOUNTAIN AND SHELBY COUNTY AIRPORT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 246...
INTERSTATE 459 EXIT NUMBER 6...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3280 8688 3283 8697 3284 8711 3336 8697
3331 8640 3328 8640 3328 8644 3326 8643
3319 8650 3313 8646 3310 8651 3302 8653
3294 8652 3286 8645 3283 8646 3278 8640
3271 8642
TIME...MOT...LOC 1501Z 276DEG 35KT 3325 8679 3295 8690
$$
56881
WWUS54 KBMX 201511
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CDT WED APR 20 2011
ALC073-201520-
/O.CAN.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
JEFFERSON AL-
1011 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND
MOVED OUT OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3331 8640 3328 8640 3328 8644 3326 8643
3324 8646 3319 8650 3313 8646 3310 8651
3305 8653 3294 8652 3286 8646 3284 8660
3287 8685 3290 8695 3334 8684
TIME...MOT...LOC 1510Z 276DEG 35KT 3321 8669 3291 8680
$$
ALC007-021-117-201530-
/O.CON.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
CHILTON AL-BIBB AL-SHELBY AL-
1011 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHELBY...EAST CENTRAL BIBB AND NORTHERN CHILTON COUNTIES UNTIL 1030
AM CDT...
AT 1005 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WERE LOCATED ALONG A
LINE EXTENDING FROM SHELBY COUNTY AIRPORT TO CHILTON COUNTY MOTOR
SPORTS PARK...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CHELSEA...JEMISON...COLUMBIANA...WILSONVILLE...THORSBY...UNION
GROVE...GAP OF THE MOUNTAIN...SHELBY...WAXAHATCHEE AT LAY LAKE AND
LOMAX.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 208 THROUGH 246...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3331 8640 3328 8640 3328 8644 3326 8643
3324 8646 3319 8650 3313 8646 3310 8651
3305 8653 3294 8652 3286 8646 3284 8660
3287 8685 3290 8695 3334 8684
TIME...MOT...LOC 1510Z 276DEG 35KT 3321 8669 3291 8680
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:49 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 20, 6:49 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 649 AM CDT WED APR 20 2011 .UPDATE...FOR AVIATION. && .AVIATION...12Z TAF DISCUSSION. STORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE TO MOVE ACROSS CENTRAL ALABAMA. THESE THUNDERSTORMS WILL MAINLY AFFECT THE NORTHERN HALF OF THE AREA THIS MORNING AS WE ARE EXPECTING THE FRONT TO STALL ACROSS THE NORTHERN PART OF THE STATE. MOST LIKELY WILL HAVE A BREAK LATER IN THE MORNING FOR A FEW HOURS AS STORMS SHOULD WEAKEN SOME...THEN PICK UP AGAIN IN THE AFTERNOON WITH HEATING WITH LEFT OVER BOUNDARIES. STORMS LESS LIKELY ACROSS MGM AND EVEN LESSER AT TOI. RAIN CHANCES CONTINUE INTO THURSDAY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 08/MNK && .PREV DISCUSSION... /ISSUED 445 AM CDT WED APR 20 2011/ DISCUSSION... A BAND OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ACROSS NORTHERN ALABAMA THIS MORNING. AS EXPECTED THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. THE LIGHTNING IS PRETTY SUBSTANTIAL AS WELL. REALLY NOT MUCH HAS CHANGED FROM YESTERDAY THINKING. THE COLD FRONT IS OR HAS ALREADY STALLED TO OUR NORTH. THIS COMPLEX OF STORMS WILL CONTINUE TO SLIDE SOUTH OF THE FRONT IN AN EASTWARD MOTION. THIS WILL BE WAVE NUMBER 1 OF SEVERAL WAVES OVER THE NEXT 24 TO 36 HOURS AS THE AIRMASS REMAINS UNSTABLE THROUGH THURSDAY AFTERNOON/POSSIBLY FRIDAY IN THE FAR NORTHEAST. LOOKS LIKE THIS AREA OF SHOWERS AND THUNDERSTORMS MAY DISSIPATE BY LATE MORNING...BUT LEAVE BEHIND A BOUNDARY THAT WILL HELP PROVIDE THE SPARK FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. DEPENDING ON HOW FAR SOUTH THE COLD POOL FROM THE STORMS THIS MORNING MAKE WILL REALLY DETERMINE WHAT AREAS HAVE THE BEST SHOT AT SEVERE THUNDERSTORMS THIS AFTERNOON. THE BEST DYNAMICS WILL BE NORTH CLOSER TO THE FRONT...BUT HOW WORKED OVER WILL THE AIRMASS BE AND WILL IT HAVE TIME TO RE-ESTABLISH THAT THREAT BY THE AFTERNOON. AT THE SAME TIME THE BEST HEATING WILL BE ACROSS THE SOUTH. WITH ALL THAT SAID WILL PLACE THE BEST THREAT FOR SEVERE STORMS NORTH THROUGH THE MORNING AND SOUTH FOR THE AFTERNOON. THE NEXT WAVE MAY MOVE INTO THE AREA AROUND THE SAME TIME THURSDAY MORNING AS THIS MORNING. THE SAME THREATS WILL BE AROUND AS WELL AND ALMOST SAME SCENARIO. WILL NEED TO WATCH THESE CELLS A LITTLE CLOSER FOR ANY POSSIBLE FLOODING AS THE CELLS MAY BE MOVING SLOWER THAN THE STORMS THIS MORNING. WITH PWS OF 1.6 TO 1.7 FORECAST...LOCALIZED FLOODING WILL DEFINITELY BE A THREAT. QUESTIONS HERE WILL IT BE ENOUGH OF A THREAT TO MENTION A FLASH FLOODING THREAT. BIGGEST CONCERN WITH THIS SCENARIO IS THAT THE FFG GUIDANCE IS QUITE HIGH AND WOULD NEED TO BE A LITTLE LOWER TO BE A GREAT CONCERN. SO DEPENDING ON HOW MUCH RAIN WE GET THIS MORNING WILL BE A BIG PLAYER INTO WHETHER A FLASH FLOOD WATCH WILL BE NEEDED. WILL HOLD OFF FOR NOW. LOOKS LIKE THE SYSTEM FINALLY WORKS OUT BY FRIDAY NOONTIME...GIVING WAY TO SUNNY WEEKEND. THE NEXT SYSTEM WILL WORK INTO THE AREA TUESDAY INTO WEDNESDAY. RIGHT NOW THERE IS A BIG TIMING DIFFERENCE IN THE MODELS...24 TO EVEN 36 HOURS...SO TRYING TO PINPOINT IN THE FORECAST THE EXACT FROPA IS DIFFICULT TO SAY THE LEAST. THE ONE CONSISTENT FACTOR IS THAT THIS APPEARS TO A POTENTIALLY STRONG COLD FRONT. WILL GO AHEAD AND ADD IN SEVERE INTO THE HWO FOR LATE TUESDAY...HOWEVER THE SEVERE POTENTIAL WILL GENERALLY BE ALONG AND AHEAD OF THE COLD FRONT SO THE TIMING WILL LIKELY CHANGE AS WE GET A BETTER HANDLE ON THE TIME FRAME. FEEL AS THOUGH THE THREAT IS SUBSTANTIAL ENOUGH TO GO AHEAD AND START THE DISCUSSIONS AND POTENTIAL IMPACTS. AS FOR TEMPERATURES...DID NOT REALLY HAVE ANY TARGETS OF OPPORTUNITY WITH HIGHS AS WE REMAIN IN THE UPPER 70S TO MID 80S FOR MUCH OF THE PERIOD. FOR LOWS...REALLY FEEL AS THOUGH MOS GUIDE IS TOO LOW FOR EACH MORNING AND WENT 2 TO 3 DEGREES ABOVE GUIDANCE. AS WE GET A BETTER HANDLE ON THE SYSTEM AT THE END OF THE PERIOD...WE WILL LIKELY SEE WARMER LOWS JUST AHEAD OF IT...BUT STAYED CLOSE TO MOS. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 79 58 76 59 83 / 90 70 60 30 20 ANNISTON 82 64 78 62 83 / 70 70 60 30 20 BIRMINGHAM 81 65 80 64 84 / 70 70 60 20 10 TUSCALOOSA 82 64 82 62 85 / 70 70 60 20 10 CALERA 83 65 81 62 85 / 60 70 60 20 10 AUBURN 84 65 81 63 83 / 30 50 60 20 10 MONTGOMERY 86 67 84 63 85 / 30 50 30 20 10 TROY 86 66 85 61 86 / 20 30 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/16
Hazardous weather outlook, Apr 20, 7:05 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CDT WED APR 20 2011 ALZ011>015-017>050-211200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 705 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. AREAS MOST LIKELY TO SEE THE STRONGEST STORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 CORRIDOR FOR THIS MORNING...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS. AS WE MOVE INTO THE AFTERNOON...THE THREAT AREA WILL EXTEND FURTHER SOUTHWARD TO MOST OF CENTRAL ALABAMA. THE MAIN THREATS DURING THE AFTERNOON AND EVENING WILL BE DAMAGING STRAIGHT LINE WINDS. FLOODING WILL ALSO BE POSSIBLE IN THE LOCALIZED HOT SPOTS. THE TORNADO THREAT IS VERY LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT SHOULD REMAIN LOW THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE FIRST PART OF NEXT WEEK FOR TUESDAY...POSSIBLY INTO WEDNESDAY AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS. 08/MNK
In the hours before
Local storm report, Apr 20, 9:08 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 M65 MPH TUSCALOOSA AL BROADCAST MEDIA
65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
TUSCALOOSA.
&&Local storm report, Apr 20, 9:15 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 E74 MPH TUSCALOOSA AL BROADCAST MEDIA
74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
TUSCALOOSA.
&&Local storm report, Apr 20, 9:18 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.
&&Local storm report, Apr 20, 9:19 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.
&&Local storm report, Apr 20, 9:23 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
923 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.
&&
MROSELocal storm report, Apr 20, 9:27 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG GADSDEN 34.01N 86.01W
04/20/2011 ETOWAH AL EMERGENCY MNGR
3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.
&&
MROSEThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:51 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 54 min |
| Apr 20, 4:26 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 49 min |
| Apr 20, 5:06 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more | 39 min |
| Apr 20, 5:20 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Apr 20, 5:41 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more | 49 min |
| Apr 20, 5:49 AM CDT | Special Weather Statement | BMX | Etowah | 41 min |
| Apr 20, 5:58 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Apr 20, 6:12 AM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair, Talladega | 48 min |
| Apr 20, 6:23 AM CDT | Special Weather Statement | BMX | Cherokee | 52 min |
| Apr 20, 6:29 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 46 min |
| Apr 20, 6:55 AM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph | 50 min |
| Apr 20, 7:15 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Randolph, Tallapoosa | 45 min |
| Apr 20, 7:31 AM CDT | Special Weather Statement | BMX | Fayette, Tuscaloosa | 44 min |
| Apr 20, 7:42 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa | 48 min |
| Apr 20, 8:27 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 63 min |
| Apr 20, 9:01 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 59 min |
| Apr 20, 10:19 AM CDT | Special Weather Statement | BMX | Shelby, Talladega | 56 min |
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 22 min |
| Apr 20, 11:10 AM CDT | Special Weather Statement | BMX | Clay, Coosa, Tallapoosa | 50 min |
| Apr 20, 12:18 PM CDT | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more | 27 hr |
| Apr 20, 2:49 PM CDT | Special Weather Statement | BMX | Lamar | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.